Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 76, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Mar 12, 2006, 5:16 AM CST for Pulaski County, Illinois. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2006, 5:16 AM CST (11:16 UTC)
- Expired
- Mar 12, 2006, 6:00 AM CST
- In force
- 44 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Pulaski County, IL
The radar
The Paducah radar (KPAH), 36 km from the middle of the area, began a volume at 11:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 12, 1:07 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 11.3 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 829 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1197 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 3:39 AM CST, 1 hour 37 minutes earlier.
Area forecast discussion, Mar 12, 3:39 AM CST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
339 AM CST SUN MAR 12 2006
.DISCUSSION...
SHOWERS AND THUNDERSTORMS CONTINUED OVER SOUTHWEST INDIANA AND
NORTHERN PORTIONS OF SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI
EARLY THIS MORNING. THE PRIMARY FORECAST ISSUE TODAY IS THE
POTENTIAL FOR SEVERE THUNDERSTORMS...WITH THE INITIAL ROUND OF
ACTIVITY THIS MORNING...THEN AGAIN TONIGHT INTO EARLY MONDAY.
FLOODING IS A ALSO A MAJOR ISSUE AS WELL.
LATEST WEATHER MAPS INDICATE A SURFACE BOUNDARY REFOCUSING OVER
SOUTHERN PORTIONS OF INDIANA...ILLINOIS...AND MISSOURI...AIDED BY
THE ONGOING CONVECTION OVER NORTHERN SECTIONS OF THE QUAD STATE.
MODELS CONTINUE TO SHIFT THE MORNING CONVECTION EAST OF THE AREA
BY LATE MORNING TO EARLY AFTERNOON...REFOCUSING NEW CONVECTIVE
DEVELOPMENT WEST OF OUR IMMEDIATE AREA. CURRENT THINKING IS THAT
AT LEAST PARTIAL SUNSHINE MAY RETURN THIS AFTERNOON...HELPING TO
BOOST TEMPERATURES INTO THE UPPER 70S OVER MOST OF THE
REGION...WHICH IS JUST A FEW DEGREES FROM RECORD LEVELS.
AS A CORRIDOR OF 100+ KNOT MID-LEVEL WINDS SHIFTS EAST FROM THE
SOUTHWESTERN STATES INTO THE MIDWEST TONIGHT...LARGE-SCALE FORCING
FOR LIFT WILL INCREASE OVER THE AREA. THIS COUPLED WITH AMPLE
MOISTURE AND INSTABILITY WILL SET THE STAGE FOR YET ANOTHER ROUND
OF THUNDERSTORMS...SOME OF WHICH WILL LIKELY BE SEVERE. IN
ADDITION...LOCALLY HEAVY RAIN WILL BE POSSIBLE UNDER THE STORMS.
THIS COUPLED WITH SEVERAL INCHES OF ANTECEDENT RAINS WILL KEEP THE
POTENTIAL FOR FLOODING ALIVE OVER THE ENTIRE REGION...ESPECIALLY
IN SOUTHERN ILLINOIS...SOUTHEAST MISSOURI...SOUTHWEST INDIANA...
AND LOCATIONS OF WESTERN KENTUCKY BORDERING THE OHIO RIVER.
THE COLD FRONT WILL CROSS THE AREA ON MONDAY...SHIFTING THE THREAT
FOR THUNDERSTORMS TO THE EAST BY AFTERNOON. DEPENDING ON THE EXACT
TIME OF FRONTAL PASSAGE...YET ANOTHER ROUND OF SEVERE ACTIVITY
COULD IMPACT EASTERN SECTIONS OF THE AREA...NAMELY SOUTHWEST
INDIANA AND THE PENNYRILE REGION OF WESTERN KENTUCKY...MONDAY
AFTERNOON.
BEHIND THE FRONT...MUCH COOLER AND DRIER AIR WILL FILTER IN FOR
THE MIDDLE TO LATTER PART OF THE WEEK AS HIGH PRESSURE BECOMES THE
DOMINANT WEATHER FEATURE. EVEN SO...TEMPERATURES ARE EXPECTED TO
BE NEAR SEASONABLE THROUGH THE PERIOD. GENERALLY ACCEPTED A BLEND
OF GUIDANCE VALUES IN THE SHORT-TERM. ALTHOUGH...A HEDGE ABOVE THE
WARMEST GUIDANCE IS PREFERRED THIS AFTERNOON.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WATCH THROUGH LATE TONIGHT FOR BALLARD-CALDWELL-CALLOWAY-
CARLISLE-CHRISTIAN-CRITTENDEN-DAVIESS-FULTON-GRAVES-
HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-LYON-MARSHALL-
MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION KY-WEBSTER.
MO...FLOOD WATCH THROUGH LATE TONIGHT FOR BOLLINGER-BUTLER-CAPE
GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY MO-RIPLEY-
SCOTT-STODDARD-WAYNE MO.
IL...FLOOD WATCH THROUGH LATE TONIGHT FOR ALEXANDER-EDWARDS-FRANKLIN-
GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-JOHNSON-MASSAC-
PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-WAYNE IL-WHITE-
WILLIAMSON.
IN...FLOOD WATCH THROUGH LATE TONIGHT FOR GIBSON-PIKE-POSEY-SPENCER-
VANDERBURGH-WARRICK.
&&
RJPHazardous weather outlook, Mar 12, 4:48 AM CST, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 448 AM CST SUN MAR 12 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-131100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 448 AM CST SUN MAR 12 2006 ...ANOTHER SIGNIFICANT SEVERE WEATHER OUTBREAK POSSIBLE AGAIN TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A HIGH RISK OF SEVERE WEATHER NORTH OF A LINE FROM PERRYVILLE MISSOURI TO WAYNE CITY ILLINOIS. THE REMAINDER OF THE AREA IS IN A MODERATE RISK FOR TODAY AND TONIGHT. SEVERE THUNDERSTORMS AND FLASH FLOODING IS A THREAT DURING THE MORNING HOURS. HAIL...DAMAGING WINDS AND ISOLATED TORNADOES ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN IS LIKELY. THE STORMS SHOULD DIMINISH LATER THIS MORNING...THEN RE FIRE TO OUR WEST AND MOVE BACK INTO THE AREA TONIGHT. DAMAGING WINDS WILL BE THE MAIN THREAT...WITH LARGE HAIL...AND ISOLATED TORNADOES POSSIBLE. HEAVY RAIN IS AGAIN LIKELY. A FLOOD WATCH REMAINS IN EFFECT THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER SOUTHWEST INDIANA AND ALL OF WESTERN KENTUCKY ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED FOR ACTIVATION THIS MORNING AND AGAIN TONIGHT. SPOTTERS ARE ASKED TO REPORT ANY FLOODING ALONG WITH SEVERE WEATHER. SPODEN
In the hours before
Local storm report, Mar 12, 1:48 AM CST, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
148 AM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM HAIL 1 N PIEDMONT 37.16N 90.70W
03/12/2006 E1.75 INCH WAYNE MO LAW ENFORCEMENT
&&
MIKENLocal storm report, Mar 12, 3:16 AM CST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
316 AM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 AM FLASH FLOOD MOUNT VERNON 38.32N 88.91W
03/12/2006 JEFFERSON IL LAW ENFORCEMENT
STATE POLICE REPORTED FLASH FLOODING IN JEFFERSON COUNTY.
RESCUES ONGOING...VEHICLE SWEPT AWAY.
&&
MIKENLocal storm report, Mar 12, 3:27 AM CST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
327 AM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 AM FLASH FLOOD MURPHYSBORO 37.77N 89.34W
03/12/2006 JACKSON IL EMERGENCY MNGR
MURPHYSBORO POLICE REPORT STREET FLOODING IN NUMEROUS
LOCATIONS THROUGHOUT THE CITY.
&&
MIKENLocal storm report, Mar 12, 3:37 AM CST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
337 AM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 AM TSTM WND GST PIEDMONT 37.15N 90.70W
03/12/2006 E58 MPH WAYNE MO LAW ENFORCEMENT
PIEDMONT POLICE DEPARTMENT REPORTED WINDS 55-60 MPH WITH
CARS BEING BLOWN AROUND.
&&
MIKENLocal storm report, Mar 12, 4:32 AM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
432 AM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM HEAVY RAIN FORT BRANCH 38.25N 87.57W
03/12/2006 M2.40 INCH GIBSON IN TRAINED SPOTTER
SPOTTER RERORTED 2.4 INCHES OF RAIN BETWEEN MIDNIGHT AND
430 AM CST. THIS ADDS TO THE PREVIOUS TOTAL OF 5.50
INCHES RECEIVED SINCE MARCH 1.
&&
MIKENLocal storm report, Mar 12, 4:39 AM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
439 AM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 AM HAIL JACKSON 37.38N 89.65W
03/12/2006 E0.88 INCH CAPE GIRARDEAU MO TRAINED SPOTTER
SPOTTER ALSO MEASURED 45 MPH WINDS.
&&
MIKENThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 4:13 AM CST | Flash Flood Warning | PAH | Daviess, Henderson, Union | 4 hr |
| Mar 12, 6:34 AM CST | Severe Thunderstorm Warning | PAH | Crittenden, Union, Webster | 41 min |
| Mar 11, 10:00 PM CST | Tornado Warning | PAH | Perry | 60 min |
| Mar 11, 10:31 PM CST | Tornado Warning | PAH | Jefferson | 59 min |
| Mar 11, 10:45 PM CST | Flash Flood Warning | PAH | Perry | 2 hr |
| Mar 11, 10:53 PM CST | Tornado Warning | PAH | Perry | 37 min |
| Mar 11, 11:12 PM CST | Tornado Warning | PAH | Hamilton, Wayne | 48 min |
| Mar 11, 11:19 PM CST | Flash Flood Warning | PAH | Jefferson, Wayne | 3 hr |
| Mar 11, 11:23 PM CST | Tornado Warning | PAH | Perry | 67 min |
| Mar 11, 11:26 PM CST | Tornado Warning | PAH | Jefferson | 64 min |
| Mar 11, 11:41 PM CST | Tornado Warning | PAH | Edwards, Wabash | 64 min |
| Mar 11, 11:53 PM CST | Tornado Warning | PAH | Wayne | 37 min |
| Mar 12, 12:27 AM CST | Severe Thunderstorm Warning | PAH | Jefferson, Wayne | 63 min |
| Mar 12, 12:43 AM CST | Flash Flood Warning | PAH | Edwards, Jefferson, Perry, Wabash, Wayne | 6 hr |
| Mar 12, 2:33 AM CST | Flash Flood Warning | PAH | Franklin, Hamilton, Jackson, White | 4 hr |
| Mar 12, 3:09 AM CST | Severe Thunderstorm Warning | PAH | Jackson, Williamson | 36 min |
| Mar 12, 4:30 AM CST | Flash Flood Warning | PAH | Gallatin, Hardin, Johnson, Pope, Saline, Union and 1 more | 105 min |
| Mar 12, 4:48 AM CST | Severe Thunderstorm Warning | PAH | Alexander, Union | 42 min |
| Mar 12, 5:01 AM CST | Tornado Warning | PAH | Alexander, Union | 29 min |
| Mar 12, 5:27 AM CST | Tornado Warning | PAH | Massac, Pulaski | 33 min |
| Mar 12, 5:35 AM CST | Severe Thunderstorm Warning | PAH | Johnson | 23 min |
| Mar 12, 5:46 AM CST | Tornado Warning | PAH | Pope | 29 min |
| Mar 11, 8:39 PM CST | Tornado Warning | PAH | Perry | 66 min |
| Mar 11, 9:41 PM CST | Tornado Warning | PAH | Perry | 23 min |
| Mar 12, 12:23 AM CST | Tornado Warning | PAH | Carter | 52 min |
| Mar 12, 1:09 AM CST | Tornado Warning | PAH | Carter, Wayne | 39 min |
| Mar 12, 1:41 AM CST | Flash Flood Warning | PAH | Bollinger, Carter, Perry, Wayne | 4 hr |
| Mar 12, 2:25 AM CST | Severe Thunderstorm Warning | PAH | Cape Girardeau, Perry | 31 min |
| Mar 12, 2:58 AM CST | Severe Thunderstorm Warning | PAH | Carter | 36 min |
| Mar 12, 3:19 AM CST | Severe Thunderstorm Warning | PAH | Wayne | 41 min |
| Mar 12, 3:46 AM CST | Tornado Warning | PAH | Wayne | 29 min |
| Mar 12, 4:00 AM CST | Tornado Warning | PAH | Bollinger | 34 min |
| Mar 12, 4:22 AM CST | Severe Thunderstorm Warning | PAH | Cape Girardeau, Scott | 40 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.